Hail, Baca
- When
- August 5, 2:47 PM MST to 2:50 PM MST
- Where
- Baca County, 6.93 mi S of Campo
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.000, -102.570
Hail measured to 1 inches fell in far southern Baca County.
An isolated severe thunderstorm pushed eastward across far southern Baca County, producing large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
An isolated severe thunderstorm pushed eastward across far southern Baca County, producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 5, 1:21 PM MST, 1 hour 26 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Pueblo CO
221 PM MDT Tue Aug 5 2025
.KEY MESSAGES...
- Above normal temperatures continue today and tomorrow, with dangerous
heat expected through the second half of the work week.
- Slight increase in moisture over the high country expected
for tomorrow, with isolated chances for showers and storms.
- Critical fire weather returns on Thursday over the central
mountains.
- A cool down arrives this weekend into early next week, along with
better chances for possible showers and storms.
&&
.SHORT TERM /THROUGH THURSDAY/...
Issued at 219 PM MDT Tue Aug 5 2025
Currently..
Satellite imagery reveals some mid and upper-level cloud cover over
portions of our eastern mountains and plains. This cloud cover is
helping to keep our temperatures just a few degrees cooler than
current forecast daily maximums. Conditions are very dry though,
with no returns on radar and dewpoints sitting in the 20s and 30s
for lower elevations. Leadville's dewpoint is 4 this hour, meaning
they are 5% relative humidity. Their winds are gusting to 30 mph out
of the northwest as well. Please use extreme caution and take care
not to start a fire today in our central mountains!! Temperatures
are in the upper 80s in the Springs thanks to this cloud cover, with
low 90s in the Pueblo area, and upper 90s further east on the
plains.
Rest of Today and Tonight..
Hot and dry conditions are expected to persist, with continued
critical fire weather conditions over the central mountains.
Overnight low temperatures will be warmer than normal, with most
plains locations staying in the 60s overnight, and upper 40s to 50s
for mountain valleys. Poor overnight humidity recoveries are
expected, with the San Luis Valley recovering to around 50% rh by
tomorrow morning, and most other locations all seeing early morning
rh values lesser than that.
Tomorrow..
Tomorrow will start out hot and dry, though some mid-level moisture
looks to stream in from the west with a short wave passing through
tomorrow afternoon. This feature will bump up our rh values briefly,
helping to ward off fire danger for tomorrow afternoon. It will also
help to bring in some chances for high based showers and
thunderstorms over the high country, especially for the La Garitas,
the Sangres, and the northern San Luis Valley. Though moisture
content will not be high with these storms, cloud cover should help
to take the edge off of our near record high temperatures. Depending
on how early cloud cover moves in over the Springs, the daily record
may hit for Wednesday's date. It currently stands at 91F set in
2023, and our forecast calls for a high of 95. The Pueblo record is
104F, which will be a close call as well, with the forecast calling
for a cloud dependent high tomorrow of 102F. Afternoon relative
humidity values look to remain in the single digits on the plains,
with values in the teens to 20% range over the high country.
Thursday..
Thursday looks to be the hottest day of the period, with westerly
flow increasing over the area as a large upper high sits over New
Mexico. This increase in westerly flow will lead to the return of
critical fire weather conditions over our central mountains, where
west winds gusting to 30 mph and relative humidity values in the low
teens are expected. Increased west winds will also mean increased
downsloping and compressional warming on the plains on Thursday,
which will lead to even warmer temperatures. Cloud cover will also
be less abundant on Thursday. This will likely lead to higher
chances at record breaking and dangerously high temperatures, many
of which will be well into the triple digits through much of the
day. A Heat Advisory has been issued for the urban corridor of El
Paso, Pueblo, and eastern Fremont counties for Thursday, though
other portions of the area may need to be added as confidence
increases closer to the event.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Issued at 325 AM MDT Tue Aug 5 2025
Friday-Tuesday...Latest longer term models are indicating some differences
on strength and amplitude, as well as timing of another embedded wave within
stronger westerly flow across the Intermountain West and Northern Rockies
through the day Friday and Saturday. However, NBM data remains consistent
of this stronger wave sending a cold front across Eastern Colorado Friday
night, bringing in cooler temperatures and better available moisture,
especially across eastern Colorado. With that said, current forecast supports
the NBM, with temperatures cooling back to around seasonal levels for the
weekend into early next week, as well as keeping daily chances of afternoon
showers and storms, into early next week, with the best coverage across
the Eastern Mtns and Plains.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1126 AM MDT Tue Aug 5 2025
VFR conditions are expected at all three terminals, KCOS, KPUB, and
KALS, with hot and dry conditions for the next 24 hours onwards. FEW
to SCT mid and upper-level cloud decks are expected with breezy
southwest winds gusting up to 25kt at times possible at each
station.
&&
.CLIMATE...
Issued at 325 AM MDT Tue Aug 5 2025
Current Records for Aug 5, Aug 6, Aug 7, Aug 8
ALS: 92F (2024), 91F (2023), 90F (1977), 88F (2000)
COS: 93F (1980), 96F (2021), 97F (1980), 96F (1969)
PUB: 102F (2022), 104F (1969), 104F (1995), 104F (1969)
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM MDT this evening for COZ220.
Fire Weather Watch from Thursday morning through Thursday
evening for COZ220.
Heat Advisory from 11 AM to 8 PM MDT Thursday for COZ083>086.
&&
SHORT TERM...EHR
LONG TERM...MW
AVIATION...EHR
CLIMATE...MWHazardous Weather Outlook National Weather Service Pueblo CO 1143 AM MDT Tue Aug 5 2025 COZ058>089-093>099-061745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1143 AM MDT Tue Aug 5 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Red Flag conditions are forecast from late morning into this evening across Lake and Chaffee Counties, where humidity values will fall to less than 10 percent, and wind gusts in excess of 25 mph are expected. Elevated fire weather conditions will also be present across the La Garita and San Juan Mountains, the San Luis Valley, and into Fremont County. Humidity values will be low in these areas, but winds look to remain below or near 25 mph. Please avoid activities that could start a fire today! Near record high temperatures are possible across the Plains this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Unseasonably warm and near record temperatures can be expected across the area through the end of the work week. This, along with breezy westerly winds at times, will keep elevated to at times critical fire weather conditions in place across the higher terrain along the Continental Divide and into the San Luis Valley through the week. A few isolated high based showers and storms will be possible Wednesday through Friday, as available moisture slowly increases across the area once again. A cold front looks to move across Eastern Colorado later Friday, which will bring in cooler temperatures and better chances of daily showers and thunderstorms for the weekend and into early next week, especially across the southeast mountains and plains. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. EHR/23
Preliminary Local Storm Report
National Weather Service Pueblo CO
1125 AM MDT Tue Aug 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM Tornado 6 WNW Woodland Park 39.02N 105.15W
07/30/2025 Teller CO NWS Storm Survey
A damage assessment was performed for an EF1
tornado that formed at 1:55PM MDT on July
30th, 2025 6 miles WNW of Woodland Park,
Colorado. The path length was .8 miles
oriented from northwest to southwest and had
a maximum width of 50 yards. There was
extensive tree damage with the primary
damage indicator being widespread uprooted
softwood trees and an occasional snapped
softwood tree.
&&Special Weather Statement
National Weather Service Pueblo CO
333 PM MDT Tue Aug 5 2025
COZ099-052200-
Springfield Vicinity/Baca County CO-
333 PM MDT Tue Aug 5 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BACA COUNTY
THROUGH 400 PM MDT...
At 333 PM MDT, Doppler radar was tracking a strong thunderstorm near
Campo, or 19 miles north of Boise City, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of south central Baca
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3710 10266 3710 10230 3699 10234 3700 10271
TIME...MOT...LOC 2133Z 274DEG 14KT 3702 10255
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
MGThe Amarillo radar (KAMA), 211 km away, was scanning. The volume nearest the first event began at 21:45 UTC.
1 hail. Local standard time, as filed.
Hail measured to 1 inches fell in far southern Baca County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, August 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292272.